Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 9, 2017, 3:16 PM MDT for Chaves County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2017, 3:16 PM MDT (21:16 UTC)
- Expired
- May 9, 2017, 4:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 122 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:23 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
561
WUUS55 KABQ 092116
SVRABQ
NMC005-092200-
/O.NEW.KABQ.SV.W.0063.170509T2116Z-170509T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
316 PM MDT TUE MAY 9 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern Chaves County in southeastern New Mexico...
* Until 400 PM MDT.
* At 315 PM MDT, a severe thunderstorm was located 12 miles southwest
of Elkins, or 24 miles northeast of Roswell, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
A tornado watch remains in effect until 1000 PM MDT for southeastern
and east central New Mexico.
LAT...LON 3340 10410 3351 10429 3397 10407 3372 10371
TIME...MOT...LOC 2115Z 211DEG 34KT 3353 10415
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
403 follow-up statements
960
WWUS55 KABQ 092127
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
327 PM MDT TUE MAY 9 2017
NMC005-092200-
/O.CON.KABQ.SV.W.0063.000000T0000Z-170509T2200Z/
Chaves-
327 PM MDT TUE MAY 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CHAVES COUNTY...
At 326 PM MDT, a severe thunderstorm was located near Elkins, or 30
miles northeast of Roswell, moving northeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Elkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
A tornado watch remains in effect until 1000 PM MDT for southeastern
and east central New Mexico.
LAT...LON 3340 10410 3351 10429 3397 10407 3372 10371
TIME...MOT...LOC 2126Z 211DEG 34KT 3362 10408
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
40736
WWUS55 KABQ 092137
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
337 PM MDT TUE MAY 9 2017
NMC005-092200-
/O.CON.KABQ.SV.W.0063.000000T0000Z-170509T2200Z/
Chaves-
337 PM MDT TUE MAY 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CHAVES COUNTY...
At 337 PM MDT, a severe thunderstorm was located over Elkins, or 37
miles northeast of Roswell, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elkins.
A tornado watch remains in effect until 1000 PM MDT for southeastern
and east central New Mexico.
LAT...LON 3358 10401 3368 10419 3397 10407 3372 10371
TIME...MOT...LOC 2137Z 211DEG 34KT 3371 10402
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
40893
WWUS55 KABQ 092147
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
347 PM MDT TUE MAY 9 2017
NMC005-092200-
/O.CON.KABQ.SV.W.0063.000000T0000Z-170509T2200Z/
Chaves-
347 PM MDT TUE MAY 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CHAVES COUNTY...
At 347 PM MDT, a severe thunderstorm was located 7 miles west of
Kenna, or 40 miles southwest of Portales, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Chaves County.
A tornado watch remains in effect until 1000 PM MDT for southeastern
and east central New Mexico.
LAT...LON 3364 10391 3375 10416 3397 10407 3372 10371
TIME...MOT...LOC 2147Z 219DEG 44KT 3382 10389
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:57 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 9, 11:57 AM MDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1157 AM MDT Tue May 9 2017 .AVIATION... 18Z TAF CYCLE Thunderstorm activity over the north and central areas will continue through today with severe thunderstorms likely. This activity will spread onto the eastern plains this evening and through the night. Meanwhile drier weather will prevail west of the central and south- central mtns until tonight when the center of an upper low approaches increasing precipitation chances along the continental divide westward. Winds will stay gusty through the afternoon, and will weaken overnight. MVFR/IFR low clouds across east-central and northeast areas will develop early Wednesday morning in the wake of overnight precipitation. 24 && .PREV DISCUSSION...341 AM MDT Tue May 9 2017... .SYNOPSIS... A vigorous low pressure system is slowly shifting east northeast over the Gulf of California, and will continue to impact New Mexico weather over the next couple of days as it slowly moves into the state. Breezy south southeast winds are expected today with increased moisture having invaded the eastern half of the state overnight. As the aforementioned low pressure system slowly enters southern Arizona, areas of precipitation develop ahead of the system into New Mexico today. There is potential for some strong to severe thunderstorms, over central to eastern New Mexico today, but the threat will be highest over the eastern plains of the state. Large hail, gusty downburst winds, and brief heavy downpours will be the primary threats with these stronger storms, but tornadic activity is also possible. Scattered storms will still impact western New Mexico, but overall precipitation amounts are expected to be lighter today. Temperature readings will run below average today, due to increased moisture, clouds, and precipitation. On Wednesday the low pressure system will cross into New Mexico, keeping increased cloud cover, periodic showers and thunderstorms, and cooler temperatures in the forecast. Temperatures are then expected to warm back to normal by this weekend with mostly drier conditions taking shape. && .DISCUSSION... Active pattern is on tap for today and Wednesday as the Baja low inches toward southern AZ late this afternoon and gradually tracks northeast into NM tomorrow. Shower and thunderstorm activity has lasted into the early morning hours, although turning much more elevated and sparse compared to yesterday afternoon/evening. Ahead of the low, the flow aloft is beginning to turn more diffluent with some healthy divergence also expected to develop over northeast NM late today as the speed max orients itself on the southeastern periphery of the low. The introduction of stronger large scale ascent will be complemented today by deepening boundary layer moisture over central to eastern NM due to advection in east southeasterly surface flow. While some central zones will see the higher dewpoints/moisture mix back east this afternoon, there should be sufficient moisture and instability for scattered to numerous storms over north central NM, including the Jemez and Tusas/San Juans. The east southeasterly surface flow will turn more south southeasterly this afternoon, but along and just east of the central mountain chain, sufficient veering with height is expected amongst wind profiles. This will feed storms with ample 0-6 km bulk shear, as much as 40-60 kt in some northeastern locations, and also decent 0-3 km helicity values, perhaps enough for a few isolated tornadoes. Have kept severe wording in forecast today over many central to eastern zones, and the damaging thunderstorm wind threat might even sneak into some northwestern zones today. An active overnight period could shape up for the eastern plains too, with the severe threat continuing. NAM model indicates nocturnal convection, perhaps in a quasi-linear orientation, continuing with locally heavy rainfall a possibility. Into Wednesday, the low will come into NM with the 00Z NAM indicating a track slightly farther south than yesterday's run, and also south of today's GFS and European counterpart runs. Precipitable water values are not all that high, but still scattered to numerous storm coverage is expected. Some drying associated with the top-down mixing of a dry slot could limit storm coverage in the southeastern quadrant of the forecast area Wednesday afternoon. Steep lapse rates will persist in the northeastern plains, and this coupled with the placement of the surface low there could keep sufficient shear/instability for a continued, albeit lower-topped, severe threat. The upper low will migrate into the OK/TX panhandles Wednesday night, having filled in and weakened considerably. The focus for precipitation Wednesday night and Thursday morning will shift to the north central to northeastern zones of NM. With 700 mb temperatures hovering around 0 to -1 C, a few to several inches of snow at and above 10,000 feet is expected between now and Thursday morning. Temperatures will actually rise several degrees Thursday, but will still fall short of seasonal averages in the central to eastern zones. A surface front on the back side of the low is expected to spill into the plains of NM Thursday, eventually sliding into the Rio Grande valley and toward the continental divide by Friday morning. This will not alter temperatures too much, but it could offer a gap/canyon wind for favored central locales. Any precipitation chances of Friday would be low compared to previous days, however some upslope and possible weak surface/moisture convergence could yield some showers/storms over the northern mountains of NM. Into Saturday, an upper ridge over the central to southern plains of the U.S. will remain intact while south southwesterly flow prevails in NM. Deep boundary layer mixing could yield some weak and high- based convection Saturday, most likely in the form of virga over the western and northern high terrain. Thereafter southwesterly flow aloft looks to be the takeaway signal over NM until the middle of next week when another deep low is forecast to approach closer to NM. 52 && .FIRE WEATHER... Another round of showers and thunderstorms will develop this aftn along and east of the central mtn chain as Gulf moisture continues surging northward. Some Gulf moisture will seep west of the mtn chain allowing storm coverage to expand into portions of north- western NM. Again, strong to severe storms will favor eastern and northern NM where heavy rainfall, frequent cloud to ground lighting and gusty and erratic winds will occur. A mid level dry slot surging northward over the SW mtns, through the middle RGV into portions of the Cont-DVD will develop a mixture of wet and dry thunderstorm over the area. Greater chances for wetting showers for those areas will be this evening as Pacific moisture follows the upper low as it moves into western NM tonight. More shower and thunderstorm activity will persist Wed as the Pacific low crosses NM before exiting into northern TX Wed night into Thurs. Most shower activity will shift north-ward along and north of the I-40 corridor. Cooler and wetter conditons, with snow chances across northern and western mtn peaks, will prevail Wed and Thurs from wrap around energy associated with the exiting upper low. The exiting low will also develop a back door cold front that will sweep down the eastern plains Wed evening through Thurs, keeping temperatures below normal and developing more shower chances across northern NM. Upper level ridging will build over the state Fri and Sat, allowing the return of warmer and mostly drier conditions into early next week. Some residual moisture will linger across the mtns before drying out next week. Drier and warmer conditons will be followed by increasing SW breezes which will lead to possible fire weather concerns Sun-Wed. 32 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 9, 4:49 AM MDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 449 AM MDT Tue May 9 2017 NMZ501>540-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 449 AM MDT Tue May 9 2017 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected today in portions of northwestern, central, and eastern New Mexico. In northwestern New Mexico, damaging wind gusts are expected to be the primary threat, while central and eastern areas of the state will also have the potential for heavy downpours and large hail. A couple of isolated tornadoes cannot be ruled out in central to eastern New Mexico. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Some strong to perhaps severe thunderstorms will be possible on Wednesday, mainly in northeastern New Mexico. In addition a few to several inches of high elevation snowfall will be possible on the highest peaks above 10,000 feet Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Local storm report, May 9, 1:42 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
142 PM MDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL PECOS 35.58N 105.68W
05/09/2017 E1.00 INCH SAN MIGUEL NM PARK/FOREST SRVC
1 INCH HAIL LASTED FROM 130 PM TO 138 PM MDT.
&&
EVENT NUMBER ABQ1701905
CHJLocal storm report, May 9, 1:44 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 PM MDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO 8 NNE NOGAL 33.66N 105.65W
05/09/2017 LINCOLN NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1701906
GUYERSpecial weather statement, May 9, 2:17 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Albuquerque NM 217 PM MDT TUE MAY 9 2017 NMZ538-092045- Chaves County Plains- 217 PM MDT TUE MAY 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 245 PM MDT... At 216 PM MDT, Doppler radar was tracking strong thunderstorms entering south central Chaves County, or 14 miles south of Roswell, moving north at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Heavy rain will also be possible with these storms. Locations impacted include... Roswell, Dexter, Hagerman, Lake Arthur, Bitter Lake Wildlife Refuge, Bottomless Lakes State Park, Greenfield, Roswell Correctional Facility and Midway. This includes Highway 285 between Mile Markers 79 and 116. && LAT...LON 3350 10473 3350 10428 3296 10432 3296 10478 TIME...MOT...LOC 2016Z 186DEG 49KT 3317 10450 Guyer
Local storm report, May 9, 2:33 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 6 SSE SAN AUGUSTIN 35.38N 105.10W
05/09/2017 E1.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1701907
DAKSpecial weather statement, May 9, 3:02 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Albuquerque NM 302 PM MDT TUE MAY 9 2017 NMZ533-092145- Guadalupe County- 302 PM MDT TUE MAY 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE COUNTY UNTIL 345 PM MDT... At 302 PM MDT, Doppler radar was tracking a strong thunderstorm over Vaughn, moving north at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Vaughn. This includes Highway 285 between Mile Markers 202 and 204. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && A tornado watch remains in effect until 1000 PM MDT for east central New Mexico. LAT...LON 3455 10514 3458 10524 3490 10520 3485 10497 TIME...MOT...LOC 2102Z 196DEG 30KT 3461 10517 KJ
Special weather statement, May 9, 3:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
316 PM MDT TUE MAY 9 2017
NMZ528-529-092200-
Far Northeast Highlands-Northeast Highlands-
316 PM MDT TUE MAY 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 400 PM MDT...
At 316 PM MDT, Doppler radar was tracking a strong thunderstorm near
Maes, or 20 miles southeast of Wagon Mound, moving north at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Wagon Mound and Maes.
This includes Interstate 25 between Mile Markers 386 and 389.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
A tornado watch remains in effect until 1000 PM MDT for northeastern
New Mexico.
A severe thunderstorm watch remains in effect until 600 PM MDT for
northeastern New Mexico.
LAT...LON 3571 10444 3568 10449 3568 10465 3603 10475
3603 10440
TIME...MOT...LOC 2116Z 178DEG 28KT 3575 10453
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:01 PM MDT | Tornado Warning | ABQ | Quay | 14 min |
| May 8, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| May 8, 6:16 PM MDT | Tornado Warning | ABQ | Quay | 29 min |
| May 8, 6:19 PM MDT | Tornado Warning | ABQ | Harding | 26 min |
| May 8, 6:34 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| May 8, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 31 min |
| May 8, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| May 8, 7:15 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| May 8, 7:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 47 min |
| May 8, 7:29 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| May 8, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 45 min |
| May 8, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 46 min |
| May 8, 8:23 PM MDT | Tornado Warning | ABQ | Guadalupe, Quay | 21 min |
| May 8, 8:49 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 116 min |
| May 8, 8:57 PM MDT | Special Weather Statement | ABQ | Guadalupe | 48 min |
| May 8, 9:56 PM MDT | Special Weather Statement | ABQ | San Miguel | 64 min |
| May 8, 10:01 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 44 min |
| May 8, 10:45 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 45 min |
| May 8, 10:49 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| May 9, 12:58 AM MDT | Special Weather Statement | ABQ | Los Alamos | 32 min |
| May 9, 7:26 AM MDT | Special Weather Statement | ABQ | San Juan | 34 min |
| May 9, 9:28 AM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 9, 9:49 AM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| May 9, 9:52 AM MDT | River Flood Warning | ABQ | Rio Arriba | 24 hr |
| May 9, 10:14 AM MDT | Special Weather Statement | ABQ | Sandoval | 61 min |
| May 9, 10:27 AM MDT | Special Weather Statement | ABQ | Bernalillo | 48 min |
| May 9, 10:38 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 112 min |
| May 9, 10:49 AM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 41 min |
| May 9, 10:49 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 41 min |
| May 9, 10:53 AM MDT | Special Weather Statement | ABQ | Rio Arriba | 67 min |
| May 9, 10:56 AM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 49 min |
| May 9, 11:03 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 23 min |
| May 9, 11:07 AM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 38 min |
| May 9, 11:10 AM MDT | Special Weather Statement | ABQ | San Juan | 65 min |
| May 9, 11:16 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 119 min |
| May 9, 11:29 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 51 min |
| May 9, 11:30 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 45 min |
| May 9, 11:32 AM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 43 min |
| May 9, 11:41 AM MDT | Areal Flood Advisory | ABQ | Sandoval | 109 min |
| May 9, 11:48 AM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 43 min |
| May 9, 11:51 AM MDT | Special Weather Statement | ABQ | Santa Fe | 54 min |
| May 9, 12:03 PM MDT | Special Weather Statement | ABQ | Bernalillo | 57 min |
| May 9, 12:13 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 62 min |
| May 9, 12:18 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 57 min |
| May 9, 12:19 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 116 min |
| May 9, 12:26 PM MDT | Special Weather Statement | ABQ | 34 min | |
| May 9, 12:29 PM MDT | Special Weather Statement | ABQ | San Juan | 61 min |
| May 9, 12:31 PM MDT | Special Weather Statement | ABQ | Lincoln | 14 min |
| May 9, 12:34 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 29 min |
| May 9, 12:40 PM MDT | Special Weather Statement | ABQ | Santa Fe | 50 min |
| May 9, 12:44 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| May 9, 12:44 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 49 min |
| May 9, 12:44 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 61 min |
| May 9, 12:55 PM MDT | Tornado Warning | ABQ | Lincoln | 35 min |
| May 9, 12:59 PM MDT | Tornado Warning | ABQ | Rio Arriba, Santa Fe | 31 min |
| May 9, 1:13 PM MDT | Tornado Warning | ABQ | San Miguel, Torrance | 13 min |
| May 9, 1:17 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 43 min |
| May 9, 1:20 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 27 min |
| May 9, 1:29 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| May 9, 1:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 65 min |
| May 9, 1:42 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Rio Arriba, San Miguel | 32 min |
| May 9, 1:48 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 39 min |
| May 9, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 63 min |
| May 9, 2:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 57 min |
| May 9, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 25 min |
| May 9, 2:17 PM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| May 9, 2:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 27 min |
| May 9, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 55 min |
| May 9, 2:28 PM MDT | Tornado Warning | ABQ | San Miguel | 32 min |
| May 9, 2:32 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 118 min |
| May 9, 2:35 PM MDT | Tornado Warning | ABQ | Guadalupe, Torrance | 25 min |
| May 9, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 44 min |
| May 9, 2:51 PM MDT | Tornado Warning | ABQ | San Miguel | 24 min |
| May 9, 2:58 PM MDT | Tornado Warning | ABQ | Guadalupe | 32 min |
| May 9, 3:02 PM MDT | Special Weather Statement | ABQ | Guadalupe | 43 min |
| May 9, 3:05 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 40 min |
| May 9, 3:16 PM MDT | Special Weather Statement | ABQ | Mora | 44 min |
| May 9, 3:23 PM MDT | Special Weather Statement | ABQ | De Baca | 37 min |
| May 9, 3:24 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 51 min |
| May 9, 3:30 PM MDT | Special Weather Statement | ABQ | Sandoval | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.